Alert archive / Tennessee / Frost Advisories in 2018
Frost Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 16, 2018, 4:39 AM CDT for 13 counties in Tennessee. It took effect at Apr 17, 2018, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 4:39 AM CDT (09:39 UTC)
- In effect from
- Apr 17, 2018, 2:00 AM CDT
- Expired
- Apr 16, 2018, 3:59 PM CDT
- In force
- Issued by
- NWS Nashville, TN
Counties Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS74 KOHX 160939 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 439 AM CDT Mon Apr 16 2018 ...Freezing Temperatures Returning To Middle Tennessee... .Temperatures are expected to fall to or just below freezing this morning along the Cumberland Plateau. Wind and cloud cover should allow areas west of the Plateau to remain just above freezing, so the Freeze Warning for this area has been cancelled. The freeze warning for the Plateau will continue until 8AM. There is higher confidence in temperatures falling to freezing or just below early Tuesday morning for areas east of I-65, thus a Freeze warning has been issued for that part of the mid-state. Although temperatures will be above freezing for most areas west of I-65, calm winds and mostly clear skies will allow frost to develop early Tuesday morning. TNZ007>010-026>031-059-062>064-075-077-161330- /O.CAN.KOHX.FZ.W.0006.000000T0000Z-180416T1300Z/ /O.UPG.KOHX.FZ.A.0002.180417T0700Z-180417T1300Z/ /O.NEW.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/ Robertson-Sumner-Macon-Clay-Cheatham-Davidson-Wilson-Trousdale- Smith-Jackson-Williamson-Rutherford-Cannon-De Kalb-Bedford-Coffee- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Shelbyville, Tullahoma, and Manchester 439 AM CDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... ...FREEZE WARNING FOR MONDAY MORNING IS CANCELLED... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CDT Tuesday. The Freeze Warning for Monday morning has been cancelled. The Freeze Watch is no longer in effect. * TEMPERATURE...Will stay above 32 this morning but drop to or below freezing Tuesday morning. * IMPACTS...Crops will likely be damaged or killed along with other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005-006-023>025-056>058-060-061-093>095-161330- /O.CAN.KOHX.FZ.W.0006.000000T0000Z-180416T1300Z/ /O.UPG.KOHX.FZ.A.0002.180417T0700Z-180417T1300Z/ /O.NEW.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Maury-Marshall-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 439 AM CDT Mon Apr 16 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... ...FREEZE WARNING FOR MONDAY MORNING IS CANCELLED... The National Weather Service in Nashville has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Tuesday. The Freeze Warning for Monday morning has been cancelled. The Freeze Watch is no longer in effect. * TEMPERATURE...Will stay above 32 this morning...and is expected to stay just above freezing on Tuesday morning, however widespread frost is likely to develop early Tuesday. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ011-032>034-065-066-078>080-161330- /O.UPG.KOHX.FZ.A.0002.180417T0700Z-180417T1300Z/ /O.NEW.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/ /O.CON.KOHX.FZ.W.0006.000000T0000Z-180416T1300Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 439 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 2 AM to 8 AM CDT Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Freezing temperatures are expected this morning through 8 AM, then again late tonight through Tuesday morning. * IMPACTS...Crops will likely be damaged or killed along with other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
051 WWUS74 KOHX 161421 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 921 AM CDT Mon Apr 16 2018 ...Freezing Temperatures Returning To Middle Tennessee... .There is now a higher confidence in temperatures falling to freezing or just below early Tuesday morning for areas east of I-65. Thus a Freeze warning has been issued for that part of the mid-state. Although temperatures will be above freezing for most areas west of I-65, calm winds and mostly clear skies will allow frost to develop early Tuesday morning. TNZ007>011-026>034-059-062>066-075-077>080-162100- /O.CON.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/ Robertson-Sumner-Macon-Clay-Pickett-Cheatham-Davidson-Wilson- Trousdale-Smith-Jackson-Putnam-Overton-Fentress-Williamson- Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren- Grundy-Van Buren- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 921 AM CDT Mon Apr 16 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT TO 8 AM CDT TUESDAY... * TEMPERATURE...Freezing temperatures are expected again late tonight through Tuesday morning. * IMPACTS...Crops will likely be damaged or killed along with other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005-006-023>025-056>058-060-061-093>095-162100- /O.CON.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/ Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis- Maury-Marshall-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 921 AM CDT Mon Apr 16 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM CDT TO 8 AM CDT TUESDAY... * TEMPERATURE...Expected to stay just above freezing on Tuesday morning, however widespread frost is likely to develop early Tuesday. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 31
181 WWUS74 KOHX 162059 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 359 PM CDT Mon Apr 16 2018 ...Freezing Temperatures Returning To Middle Tennessee... .Temperatures will fall to freezing or just below as the evening hours progress into tonight. As a result, a Freeze Warning has now been issued for all of Middle Tennessee. Per expected trends in temperatures falling through the evening and into the overnight hours, times for the start of this freeze warning will be staggered from east to southwest. TNZ005-006-023>025-171300- /O.UPG.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/ /O.EXB.KOHX.FZ.W.0007.180417T0500Z-180417T1300Z/ Stewart-Montgomery-Houston-Humphreys-Dickson- Including the cities of Dover, Clarksville, Erin, Waverly, New Johnsonville, McEwen, and Dickson 359 PM CDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT TONIGHT TO 8 AM CDT TUESDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will be at or slightly below freezing overnight. Widespread frost is likely to develop overnight. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ056>058-060-061-093>095-171300- /O.UPG.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/ /O.EXA.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/ Perry-Hickman-Lewis-Maury-Marshall-Wayne-Lawrence-Giles- Including the cities of Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 359 PM CDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM CDT TO 8 AM CDT TUESDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 2 AM CDT to 8 AM CDT Tuesday. The Frost Advisory is no longer in effect. * TEMPERATURE...Temperatures will be at or slightly below freezing overnight. Widespread frost is likely to develop overnight. * IMPACTS...Sensitive outdoor plants may be killed or damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ011-032>034-065-066-078>080-171300- /O.EXT.KOHX.FZ.W.0007.180417T0100Z-180417T1300Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 359 PM CDT Mon Apr 16 2018 ...FREEZE WARNING NOW IN EFFECT FROM 8 PM CDT THIS EVENING TO 8 AM CDT TUESDAY... * TEMPERATURE...Temperatures will be at or slightly below freezing by the mid evening hours. Widespread frost is likely to develop from the mid evening hours into the overnight hours. * IMPACTS...Crops will likely be damaged or killed along with other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ009-010-029>031-063-064-077-171300- /O.EXT.KOHX.FZ.W.0007.180417T0300Z-180417T1300Z/ Macon-Clay-Trousdale-Smith-Jackson-Cannon-De Kalb-Coffee- Including the cities of Lafayette, Celina, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Woodbury, Smithville, Tullahoma, and Manchester 359 PM CDT Mon Apr 16 2018 ...FREEZE WARNING NOW IN EFFECT FROM 10 PM CDT THIS EVENING TO 8 AM CDT TUESDAY... * TEMPERATURE...Temperatures will be at or slightly below freezing by the late evening hours. Widespread frost is likely to develop from the late evening hours into the overnight hours. * IMPACTS...Crops will likely be damaged or killed along with other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ007-008-026>028-059-062-075-171300- /O.EXT.KOHX.FZ.W.0007.180417T0500Z-180417T1300Z/ Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Rutherford- Bedford- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, and Shelbyville 359 PM CDT Mon Apr 16 2018 ...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT CDT TONIGHT TO 8 AM CDT TUESDAY... * TEMPERATURE...Temperatures will be at or slightly below freezing overnight. Widespread frost is likely to develop overnight. * IMPACTS...Crops will likely be damaged or killed along with other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 31
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 16, 4:28 AM CDT, 11 minutes earlier.
Area forecast discussion, Apr 16, 4:28 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 428 AM CDT Mon Apr 16 2018 .DISCUSSION... Temperatures have remained a few degrees above freezing for much of the area this morning, so have cancelled the Freeze warning for areas west of the Cumberland Plateau. Still the potential for a few spots to reach freezing along the Plateau, so that portion of the warning will continue until 8AM. Have decreased today's forecast highs into the upper 40s since cloud cover and cold air advection should keep conditions chilly and damp. The surface pressure gradient is expected to loosen up this evening allowing for winds to calm while skies become mostly clear. This should allow for a slightly colder morning on Tuesday. Places along and east of I-65 have the best chance of seeing temperatures at or below freezing, while areas west of I-65 corridor have a good chance of frost conditions. Temperatures will quickly warm on Tuesday, gradually reaching the 60s and low 70s by the afternoon hours. Southerly winds will increase on Tuesday night and Wednesday keeping conditions warmer, making Wednesday a breezy, but warm day with highs in the 70s across most of the mid-state. Wednesday afternoon will bring a chance of showers through the Tennessee Valley as a low pressure system over the Great Lakes drags a weak cold front through our area. We don't expect a return to freezing temperatures, but Thursday and Friday will be noticeably cooler. A brief shift to southerly winds will allow for warmer temperatures on Saturday just ahead of an approaching system that will bring our next chance of substantial showers and thunderstorms. The best chance for precip right now looks to be Saturday night and Sunday. A slight cool down is expected after the low passes over us on Sunday. Precip may linger into the early part of the work week next week. && .AVIATION... 06Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Cloud ceilings are teetering between MVFR and VFR late this evening, except at CSV, which will likely deteriorate to IFR overnight and early Monday. An upper trough is bringing a swath of occluded-frontal moisture through the mid state, and a few light echoes are even showing up on radar, hence the VCSH remarks in the TAF's. Can't rule out a few snow flurries also occurring late tonight as boundary layer continues to cool. Look for conditions to improve throughout the daylight hours on Monday, as drier air advects in behind the shortwave. Winds will diminish late in the day and certainly by Monday evening as the surface pressure gradient finally loosens up. && .PRELIMINARY POINT TEMPS/POPS... Nashville 47 35 71 54 75 / 10 0 0 0 20 Clarksville 46 33 68 54 74 / 0 0 0 0 10 Crossville 39 29 63 51 71 / 20 0 0 0 20 Columbia 48 35 72 54 74 / 10 0 0 0 20 Lawrenceburg 49 33 72 53 74 / 10 0 0 0 20 Waverly 48 35 72 56 74 / 0 0 0 0 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 8 AM CDT this morning for Cumberland- Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. Freeze Warning from 2 AM to 8 AM CDT Tuesday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Fentress-Grundy- Jackson-Macon-Overton-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson. Frost Advisory from 2 AM to 8 AM CDT Tuesday for Dickson-Giles- Hickman-Houston-Humphreys-Lawrence-Lewis-Marshall-Maury- Montgomery-Perry-Stewart-Wayne. && DISCUSSION......11 AVIATION........08
Hazardous weather outlook, Apr 15, 5:25 AM CDT, 23 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 525 AM CDT Sun Apr 15 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-161030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 525 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Freezing temperatures are possible across parts of the area tonight...especially on the Cumberland Plateau. Light precipitation expected tonight may also be mixed with snow along the upper Cumberland. .DAYS TWO THROUGH SEVEN...Monday through Saturday Freezing temperatures and/or patchy frost may be possible on Tuesday morning as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:46 PM CDT | River Flood Advisory | OHX | Giles | 11 hr |
| Apr 16, 4:39 AM CDT | Freeze Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 27 hr |
Nearby
Frost Advisories in Tennessee, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.